Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 93, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 7, 2005, 6:51 PM EDT for Palm Beach County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2005, 6:51 PM EDT (22:51 UTC)
- Expired
- Aug 7, 2005, 7:21 PM EDT
- In force
- 30 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 141 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 072251 SVRMFL FLC099-072330- /O.NEW.KMFL.SV.W.0093.050807T2251Z-050807T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 651 PM EDT SUN AUG 7 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA * UNTIL 730 PM EDT * AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES NORTH OF LION COUNTRY SAFARI...OR 11 MILES SOUTHEAST OF INDIANTOWN...AND MOVING SOUTH AT 10 MPH. * THE STORM WILL AFFECT... LION COUNTRY SAFARI REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2701 8026 2700 8046 2667 8047 2669 8019 $$
1 follow-up statement
000 WWUS52 KMFL 072321 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 721 PM EDT SUN AUG 7 2005 FLC099-072331- /O.CAN.KMFL.SV.W.0093.000000T0000Z-050807T2330Z/ PALM BEACH FL- 721 PM EDT SUN AUG 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PALM BEACH COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER A THREAT...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 2701 8026 2700 8046 2667 8047 2669 8019 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:46 PM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 7, 2:46 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 246 PM EDT SUN AUG 7 2005 .DISCUSSION...FORECAST SOUNDINGS FROM BOTH THE GFS AND ETA SHOW THAT A MOIST AND UNSTABLE ATMOSPHERE WILL REMAIN IN PLACE ACROSS SOUTH FLORIDA THROUGHOUT THE WEEK AHEAD. AS SUCH...TYPICAL DAYTIME AND EVENING CONVECTION IS ALMOST CERTAIN EACH DAY THIS WEEK. REFINING THE DETAILS OF WHERE THIS CONVECTION WILL OCCUR EACH DAY IS THE CHALLENGE. GFS HAS AGAIN BACKED OFF ON BUILDING IN THE ATLANTIC RIDGE BY ABOUT A DAY...NOW SHOWING WEDNESDAY. ETA IS LESS AGGRESSIVE...AND POPS SEEM MORE IN LINE WITH WHAT WOULD BE EXPECTED IN A LIGHT FLOW AND MOIST/UNSTABLE ENVIRONMENT...SO WILL SIDE WITH THIS MODEL. AS SUCH...HAVE INCREASED POPS A TAD THROUGH MID WEEK ACROSS MOST AREAS. TAFB NOW ANALYZES A SURFACE TROUGH EXTENDING SOUTH FROM A STILL IMPRESSIVE SPINNING UPPER LOW NOW NORTH OF THE TURKS/CAICOS ISLANDS. ETA SHOWS THIS TROUGH MOVING TO OFF THE SE FLORIDA COAST TUE-WED...BUT WEAK. GFS DOES NOT SHOW THIS. SHOULD ETA VERIFY...WOULD EXPECT THUNDERSTORM ACTIVITY TO INCREASE OVER THE ATLANTIC WATERS MID WEEK...BUT GIVEN HOW WEAK THE TROUGH IS...WILL JUST KEEP ISOLD-SCT STORMS IN THE FORECAST FOR NOW. && .MARINE...LIGHT FLOW WILL CONTINUE TO KEEP SEAS AT 2 FEET OR LESS THROUGHOUT THE PERIOD. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 91 76 90 / 50 55 40 55 FORT LAUDERDALE 77 90 77 89 / 50 60 40 60 MIAMI 77 91 78 91 / 50 60 40 60 NAPLES 76 91 76 90 / 50 50 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DG
Hazardous weather outlook, Aug 7, 10:11 AM EDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1011 AM EDT SUN AUG 7 2005 FLZ063-066>075-080900- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1011 AM EDT SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT ...STRONG STORMS EXPECTED THIS AFTERNOON AND EARLY EVENING... THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND EARLY EVENING. THE ACTIVITY WILL BEGIN EARLY TO MID AFTERNOON ALONG THE SEA BREEZES NEAR COASTAL AREAS AND LAKE BREEZES AROUND LAKE OKEECHOBEE. THE STORMS ARE EXPECTED TO DRIFT SLOWLY SOUTHEAST THROUGHOUT THE AFTERNOON AND INTO THE EARLY EVENING. THE STRONGEST STORMS WILL LIKELY PRODUCE HEAVY DOWNPOURS, BRIEF WIND GUSTS TO 35 MPH AND SMALL HAIL. HOWEVER THE GREATEST DANGER WILL BE FREQUENT TO EXCESSIVE LIGHTNING STRIKES. FLOODING: LOCALLY HEAVY DOWNPOURS ARE LIKELY, ESPECIALLY ALONG THE METROPOLITAN AREAS OF PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES...ELEVATING THE POTENTIAL FOR MINOR FLOODING IN POORLY DRAINED OR LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE, BUT ORGANIZED ACTIVITY IS NOT ANTICIPATED AT THIS TIME THAT WOULD REQUIRE WATCHES OR WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Aug 7, 5:05 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 505 PM EDT SUN AUG 7 2005 FLZ068-072215- PALM BEACH EASTERN- INCLUDING THE CITY OF...WEST PALM BEACH 505 PM EDT SUN AUG 7 2005 ...STRONG THUNDERSTORMS OVER PALM BEACH SUBURBS... STRONG THUNDERSTORMS HAVE DEVELOPED OVER THE SUBURBS OF PALM BEACH COUNTY FROM THE ACREAGE SOUTH THROUGH ROYAL PALM BEACH AND WELLINGTON TO WESTERN DELRAY BEACH. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 35 TO 40 MPH AND SMALL HAIL THROUGH 545 PM. THEY ARE ABOUT STATIONARY AND RAINFALL AMOUNTS COULD APPROACH 1 INCH THROUGH 6 PM.
Local storm report, Aug 7, 6:11 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
611 PM EDT SUN AUG 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL CORAL SPRINGS 26.27N 80.27W
08/07/2005 0.25 INCH BROWARD FL TRAINED SPOTTER
UNIVERSITY DR AND WILES RD
&&
GRLocal storm report, Aug 7, 6:40 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
640 PM EDT SUN AUG 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL LAUDERHILL 26.15N 80.21W
08/07/2005 0.88 INCH BROWARD FL PUBLIC
AT 82 AVE AND 45 ST.
&&
BEPThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:00 PM EDT | Marine Weather Statement | MFL | 2 hr | |
| Aug 7, 5:13 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 32 min |
| Aug 7, 6:04 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 41 min |
| Aug 7, 6:07 PM EDT | Severe Thunderstorm Warning | MFL | Hendry, Palm Beach | 23 min |
| Aug 7, 6:21 PM EDT | Marine Weather Statement | MFL | 3 hr | |
| Aug 7, 6:53 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.